MAUDE Adverse Event Report: SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS

SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS
Catalog Number 03.114.010
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier, age or date of birth, and weight are not available for reporting.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Dhr review for part # 03.114.010, supplier lot # 6440427.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Release to warehouse date: 28-oct-2010.Supplier: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported, on (b)(6) 2017, during open reduction internal fixation (orif) surgery for a metacarpal fracture, the surgeon was having trouble inserting screws.The screws were spinning on the screwdriver.Upon inspection, the tip of the screwdriver appeared rounded, not broken.A back-up screwdriver was available to complete the surgery successfully.There was no surgical delay.Concomitant device reported: screw (part number unknown, lot number unknown, quantity unknown).This report is for one (1) stardrive screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: product development investigation was completed.The device was returned and reported that the tip had become rounded.This condition is confirmed; the star tips of the distal face of the shaft are worn down giving the face a rounder shape.It is likely that over six years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.The device was manufactured in oct 2010 and is over six years old.The balance of the returned device is in fair condition with some additional signs of superficial wear.The 03.114.010 stardrive screwdriver shaft is an instrument routinely used in the 1.5mm lcp modular mini fragment system as per the technique guide.Relevant drawings were reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6736348
Report Number1719045-2017-10686
Device Sequence Number2013579
Product Code HXX
UDI-Device Identifier10886982073044
UDI-Public(01)10886982073044(10)6440427
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.010
Device Lot Number6440427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW (PART AND LOT UNKNOWN, QTY UNKNOWN)